Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 7, 2007, 4:10 AM MDT for 15 counties in Idaho. It took effect at Jul 7, 2007, 2:00 PM MDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2007, 4:10 AM MDT (10:10 UTC)
- In effect from
- Jul 7, 2007, 2:00 PM MDT
- Expired
- Jul 7, 2007, 10:30 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:28 PM MDT | TSTM WND GST 63 | 5 Ese North Fork, ID | KRILEY CREEK RAWS MEASURED A WIND GUST TO 63MPH |
| Jul 7, 4:37 PM MDT | HAIL 0.75 | 15 W Shoup, ID | LOOKOUT ON LONG TOM MOUNTAIN REPORTED LITTLE RAIN...BUT PENNY SIZE HAIL COVERING GROUND. |
| Jul 7, 4:51 PM MDT | HAIL 1 | 15 W Shoup, ID | THE LOOKOUT ON LONG TOM CALLED BACK TO REPORT THAT THEY RECEIVED QUARTER SIZE HAIL AND THE STORM HAS PASSED |
| Jul 7, 5:25 PM MDT | TSTM WND GST 66 | Bern, ID | WINDS SUSTAINED AT 30-38 MPH WITH PEAK GUST OF 66MPH. |
| Jul 7, 5:30 PM MDT | TSTM WND GST 52 | Montpelier, ID | SUSTAINED WINDS OF 28-30 MPH WITH PEAK GUST OF 52 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.2 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4354 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 071010 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 410 AM MDT SAT JUL 7 2007 IDZ405>407-409>413-072215- /O.UPG.KPIH.FW.A.0004.070707T2000Z-070708T0600Z/ /O.NEW.KPIH.FW.W.0007.070707T2000Z-070708T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 410 AM MDT SAT JUL 7 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS FOR EASTERN IDAHO ZONES 405...406...407...409...410...411...412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS EASTERN IDAHO...AS A DISTURBANCE CROSSES OVERHEAD. ALL STORMS WILL START OUT DRY WITH SOME BECOMING WET BY LATER IN THE DAY INTO TONIGHT. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS IN EXCESS OF 50 MPH...CREATING ERRATIC FIRE BEHAVIOR ON ANY NEW/EXISTING FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 072102 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 302 PM MDT SAT JUL 7 2007 IDZ405>407-409>413-080600- /O.CON.KPIH.FW.W.0007.000000T0000Z-070708T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 302 PM MDT SAT JUL 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR SOUTHEAST IDAHO ZONES 405...406...407...409... 410...411...412 AND 413 FOR DRY THUNDERSTORMS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT. WIDESPREAD THUNDERSTORMS WERE DEVELOPING ACROSS THE REGION THIS AFTERNOON WITH ONE AREA OVER THE CENTRAL MOUNTAINS AND A SECOND OVER NORTHEAST NEVADA. THE CELLS WERE WORKING NORTHEAST WITH TIME AND ARE EXPECTED TO IMPACT ALL DISTRICTS THIS AFTERNOON AND EVENING WITH NUMEROUS LIGHTING STRIKES AND STRONG GUSTY OUTFLOW WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 080430 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1030 PM MDT SAT JUL 7 2007 IDZ405>407-409>413-080530- /O.CAN.KPIH.FW.W.0007.000000T0000Z-070708T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 1030 PM MDT SAT JUL 7 2007 ...RED FLAG WARNING IS CANCELLED FOR ZONES 405/406/407/409/410/ 411/412 AND 413 IN SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. TODAYS THUNDERSTORM ACTIVITY HAS DISSIPATED AND HUMIDITIES HAVE RECOVERED ABOVE 15 PERCENT ACROSS THE FIRE DISTRICT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 7, 3:35 AM MDT, 35 minutes earlier.
Area forecast discussion, Jul 7, 3:35 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 335 AM MDT SAT JUL 7 2007 .SHORT TERM...THE RIDGE OF DEATH FINALLY CAVES...FOR NOW. BROAD UPPER TROUGHING MMOVING TOWARD THE PAC NW IS PUSHING THE UPPER RIDGE ...WHICH HAS DOMINATED THE WEST FOR THE PAST SEVERAL DAYS...OFF TO THE EAST. THIS WILL ALLOW TEMPS TO FALL BACK SEVERAL DEGREES TODAY AND SUNDAY. MID LEVEL MSTR IS EVIDENT ON THE WV LOOP OVER MUCH OF THE NRN ROCKIES...AND WILL LEAD TO ANOTHER ROUND OF LOW-PRECIP TSTMS LATER THIS AFTN/EVE. COVERAGE SHOULD BE HIGHER THAN YESTERDAY... BASED ON THE AVAILABILITY OF THE MID LEVEL MSTR. BOTH GFS AND NAM SHOW THE MSTR TODAY...BUT SHIFTS IT OFF TO THE EAST ON SUNDAY. THEREFORE...WILL CARRY TSTMS ONLY OVER THE EASTERN HIGHLANDS SUNDAY AFTN/EVE. WINDS WILL BE A LITTLE GUSTY IN THE SNAKE RIVER PLAIN THIS AFTN...EVEN MORE SO WITH THE DRY TSTMS...SO WILL BE ISSUING A LAKE WIND ADV. .LONG TERM...THE UPPER RIDGE BEGINS TO BUILD UP AGAIN ON TUESDAY... AND REMAINS IN PLACE THRU THE REST OF THE FCST PERIOD. TEMPS WILL BE BACK UP BY MIDWEEK AND BEYOND...BUT NOT TO THE MAGNITUDE OF THE PAST FEW DAYS. MODELS SHOWING MID LEVEL MSTR MOVING BACK IN BY MIDWEEK. HAVE UPPED POPS A LITTLE IN THE MTNS WED AND THU AFTN/EVE. BUT ONLY EXPECTING AN ISOLD RIDGETOP TSTM. HEDGES && .FIRE WEATHER...THUNDERSTORMS FIRED OVER THE HIGHER TERRAIN OF EASTERN IDAHO SATURDAY AS MOISTURE SWUNG AROUND THE CENTER OF RIDGE...THE EXCEPTION BEING THE FAR SE CORNER. STRONGEST STORMS SAW OUTFLOW WINDS OF 50 TO 60 MPH. WITH RIDGE CONTINUING TO BREAK DOWN AND SHIFT EAST...MORE STORMS ARE EXPECTED ACROSS EASTERN IDAHO EVEN THE VALLEYS...WITH SIMILAR RESULTS. WE SHOULD SEE A FEW STORMS BY LATE IN THE DAY BECOMING WET...PRODUCING MORE THAN 0.10 INCHES OF RAIN. DUE TO THE RECENT HEAT AND DRY CONDITIONS...AND ALL STORMS STARTING OUT DRY...FIRE WEATHER WATCH FOR ALL ZONES FOR TODAY WILL BE UPGRADED TO RED FLAG WARNING FROM 2PM TO MIDNIGHT. SOME LOCATIONS IN THE SNAKE PLAIN MAY SEE SUSTAINED WINDS UP TO 15 KTS WITH LOCALLY HIGHER GUSTS OUTSIDE OF STORMS. SUNDAY APPEARS TO BE DRIER FOR THE CENTRAL AND WESTERN PART OF THE AREA. WIDELY SCATTERED STORMS ARE IN THE FORECAST SOUTHERN AND EASTERN HIGHLANDS. THE QUESTION WILL BE WET VERSUS DRY STORMS. WINDS WILL ALSO BE SLIGHTLY STRONGER REGION WIDE WITH SOME GUSTS IN THE CENTRAL MTNS POSSIBLY APPROACHING RED FLAG CRITERIA...BUT NOT CONFIDENT IN ISSUING ANY HIGHLIGHTS AND WILL LET DAY SHIFT HAVE ANOTHER LOOK. MONDAY SHOULD BE STORM FREE...BUT WINDS AGAIN WILL COME INTO PLAY WITH SOME STRONGER SUSTAINED WINDS ESPECIALLY THE SNAKE PLAIN UP TO 20 KTS. WIND GUSTS ONCE AGAIN APPROACH RED FLAG CRITERIA IN PORTIONS OF THE CENTRAL MTNS...SNAKE PLAIN AND SOUTHERN HIGHLANDS. WILL NEED TO MONITOR FOR ANY HIGHLIGHTS TO START OUT THE WORKWEEK. MODELS INDICATED THE RIDGE REBOUNDING FOR MORE HOT AND DRY WEATHER...BUT WILL NEED TO WATCH FOR ANY MOISTURE GETTING TO THE RIDGE TO PRODUCE MORE DRY STORMS. KEYES && .AVIATION...EXPECT MORE STORMS TO DEVELOP LATER TODAY ACROSS EASTERN IDAHO...INCLUDING OVER THE LOWER ELEVATIONS. MOST STORMS WILL BE PRODUCING LITTLE RAIN WITH STRONG OUTFLOW WINDS...CREATING LOCALIZED LOWER VISIBILITIES/MVFR CONDITIONS. THE STRONGEST CELLS WILL PRODUCE BRIEF HEAVY RAIN...WITH SOME GUSTS IN EXCESS OF 50 KTS. THE BEST CHC WILL BE AFTER 18Z UNTIL 06Z SUNDAY...AFFECTING ALL TWEB ROUTES. ALL TAFS SITES COULD BE AFFECTED AT SOME POINT DURING THIS PARTICULAR EVENT. SUNDAY LOOKS BREEZY IN SOME AREAS ESPECIALLY SNAKE PLAIN AND PORTIONS OF THE CENTRAL MTNS. WIDELY SCATTERED STORMS ARE EXPECTED MAINLY OVER THE SOUTHERN AND EASTERN HIGHLANDS DURING THE AFTERNOON/EVENING HOURS....AFFECTING TWEBS343 AND 344 AND ASSOCIATED TAF SITES. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR ZONES 405/406/407/409/410/411/412/413 2 PM TO MIDNIGHT MDT TODAY. LAKE WIND ADVISORY 2 PM TO 8 PM MDT TODAY. &&
Hazardous weather outlook, Jul 6, 5:08 AM MDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 508 AM MDT FRI JUL 6 2007 IDZ017>025-031-032-071200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 508 AM MDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING THIS AFTERNOON AND EVENING FOR THE CENTRAL IDAHO MOUNTAINS AND PARTS OF THE SOUTHERN AND EASTERN HIGHLANDS DUE TO DRY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING FOR THE CENTRAL IDAHO MOUNTAINS AND THE SOUTHERN AND EASTERN HIGHLANDS DUE TO DRY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:37 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Teton | 30 min |
| Jul 7, 3:38 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Jul 7, 5:34 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake | 26 min |
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.